Alert archive / West Virginia / River Flood Warnings in 2018
River Flood Warning 46, NWS Charleston, WV
NWS Charleston, WV issued this river flood warning at Apr 16, 2018, 11:12 AM EDT for Upshur County, West Virginia. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2018, 11:12 AM EDT (15:12 UTC)
- Expired
- Apr 17, 2018, 7:04 AM EDT
- In force
- 20 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- Minor
County Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 152 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buckhannon River at Buckhannon (BKNW2). The gauge peaked at 25.24 ft at Apr 16, 2018, 7:00 PM EDT.
- Action stage
- 21 ft
- Minor stage
- 23 ft
- Moderate stage
- 25 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03052450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
668 WGUS41 KRLX 161512 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED River Flood Warning National Weather Service Charleston WV 1112 AM EDT Mon Apr 16 2018 ...The National Weather Service in Charleston WV has issued a flood warning for the following rivers... ... Affecting the following counties in West Virginia...Upshur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && WVC097-170312- /O.NEW.KRLX.FL.W.0046.180416T1512Z-000000T0000Z/ /BKNW2.1.ER.180416T1418Z.180416T1445Z.000000T0000Z.NO/ 1112 AM EDT Mon Apr 16 2018 the National Weather Service in Charleston WV has issued a * Flood Warning for the Buckhannon River Near Buckhannon. * until further notice...or until the warning is cancelled. * At 10:45 AM Monday the stage was 23.3 feet. * Flood stage is 23.0 feet. * the river will continue to crest around 24.6 feet late this afternoon and then fall to below flood stage by late this evening. * At stages near 24.0 feet...Portions of Cleveland Avenue and Wood Street Flood. Sections of Route 20 South and North of Town start to flood. * A crest near 24.6 feet compares to a previous crest of 23.7 feet on February 17 2018. && LAT...LON 3904 8020 3903 8012 3892 8020 3894 8028 $$
6 follow-up statements
254 WGUS41 KRLX 162004 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED River Flood Warning National Weather Service Charleston WV 404 PM EDT Mon Apr 16 2018 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers Buckhannon River... Affecting the following counties in West Virginia...Upshur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && WVC097-170804- /O.EXT.KRLX.FL.W.0046.000000T0000Z-180417T0909Z/ /BKNW2.2.ER.180416T1418Z.180416T2200Z.180417T0309Z.NO/ 404 PM EDT Mon Apr 16 2018 ...Forecast flooding increased from Minor TO Moderate severity... The Flood Warning continues for the Buckhannon River Near Buckhannon. * until late tonight...or until the warning is cancelled. * At 3:45 PM Monday the stage was 24.9 feet. * Minor Flooding is occurring and Moderate Flooding is forecast. * Flood stage is 23.0 feet. * Forecast...the river will continue rising to near 25.2 feet by this evening. The river will fall below flood stage tonight. * At stages near 25.0 feet...Several streets, homes and businesses along the river floods. Business/Factory north of Buckhannon near the Morton Avenue bridge near the gage starts to flood around 26 feet. * A crest near 25.2 feet compares to a previous crest of 23.7 feet on February 17 2018. && LAT...LON 3904 8020 3903 8012 3892 8020 3894 8028 $$
118 WGUS41 KRLX 162016 FLWRLX BULLETIN - IMMEDIATE BROADCAST REQUESTED River Flood Warning National Weather Service Charleston WV 416 PM EDT Mon Apr 16 2018 Affecting the following counties in West Virginia...Barbour...Harrison... Randolph...Upshur. Affecting the following counties in Ohio...Washington and in West Virginia... Barbour...Calhoun...Gilmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && WVC001-083-170600- /O.CON.KRLX.FL.W.0048.000000T0000Z-180417T0600Z/ /DLYW2.1.ER.180416T1723Z.180416T1830Z.180417T0000Z.NO/ 416 PM EDT Mon Apr 16 2018 The Flood Warning continues for the Tygart Valley River Near Dailey. * until late tonight...or until the warning is cancelled. * At 4:00 PM Monday the stage was 14.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 14.0 feet. * Forecast...the river will continue to fall to below flood stage by this evening. * At stages near 14.0 feet...Approach to the Highway 21 Georgetown Road Bridge overflows 0.15 miles from the river gage. Also, minor flooding problems are noted along the reach of the river. Route 38 back road starts to flood. && LAT...LON 3876 7995 3892 7990 3892 7982 3873 7989 $$ WVC001-170816- /O.EXT.KRLX.FL.W.0047.000000T0000Z-180417T2348Z/ /BELW2.1.ER.000000T0000Z.180417T1200Z.180417T1748Z.NO/ 416 PM EDT Mon Apr 16 2018 The Flood Warning continues for the Tygart Valley River At Belington. * until Tuesday evening...or until the warning is cancelled. * At 3:30 PM Monday the stage was 14.7 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 14.0 feet. * Forecast...the river will continue rising to near 16.9 feet by Tuesday morning. The river will fall below flood stage early afternoon Tuesday . * At stages near 17.0 feet...Flooding of the streets of Belington due to storm sewers backing up. Many low lying areas are flooded. * A crest near 16.9 feet compares to a previous crest of 15.9 feet on March 12 2015. && LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999 $$ WVC001-170816- /O.EXT.KRLX.FL.W.0045.000000T0000Z-180417T2200Z/ /PHIW2.1.ER.000000T0000Z.180417T0000Z.180417T1600Z.NO/ 416 PM EDT Mon Apr 16 2018 The Flood Warning continues for the Tygart Valley River At Philippi. * until Tuesday evening...or until the warning is cancelled. * At 4:00 PM Monday the stage was 20.3 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 19.0 feet. * Forecast...the river will continue rising to near 20.9 feet by this evening. The river will fall below flood stage early afternoon Tuesday . * At stages near 21.0 feet...Chesnut, and McCartney Streets flood. Vietnam Veterans Park is flooded just upstream from the covered bridge. * A crest near 20.9 feet compares to a previous crest of 19.3 feet on February 17 2018. && LAT...LON 3920 8006 3918 8006 3914 8000 3909 8004 3910 8010 $$ WVC097-170816- /O.CON.KRLX.FL.W.0046.000000T0000Z-180417T0909Z/ /BKNW2.2.ER.180416T1418Z.180416T2200Z.180417T0309Z.NO/ 416 PM EDT Mon Apr 16 2018 The Flood Warning continues for the Buckhannon River Near Buckhannon. * until late tonight...or until the warning is cancelled. * At 3:45 PM Monday the stage was 24.9 feet. * Minor Flooding is occurring and Moderate Flooding is forecast. * Flood stage is 23.0 feet. * Forecast...the river will continue rising to near 25.2 feet by this evening. The river will fall below flood stage tonight. * At stages near 25.0 feet...Several streets, homes and businesses along the river floods. Business/Factory north of Buckhannon near the Morton Avenue bridge near the gage starts to flood around 26 feet. * A crest near 25.2 feet compares to a previous crest of 23.7 feet on February 17 2018. && LAT...LON 3904 8020 3903 8012 3892 8020 3894 8028 $$ WVC033-170816- /O.CON.KRLX.FL.W.0044.000000T0000Z-180417T0930Z/ /CLKW2.2.ER.180416T1341Z.180417T0000Z.180417T0330Z.NO/ 416 PM EDT Mon Apr 16 2018 The Flood Warning continues for the West Fork River Near Clarksburg. * until late tonight...or until the warning is cancelled. * At 3:15 PM Monday the stage was 15.9 feet. * Minor Flooding is occurring and Moderate Flooding is forecast. * Flood stage is 14.0 feet. * Forecast...the river will continue rising to near 16.4 feet by this evening. The river will fall below flood stage tonight. * At stages near 16.0 feet...Areas of Baltimore Street, and River Road are flooded. * A crest near 16.4 feet compares to a previous crest of 15.0 feet on February 17 2018. && LAT...LON 3935 8039 3935 8026 3918 8029 3919 8042 $$ WVC013-021-170534- /O.EXT.KRLX.FL.W.0043.000000T0000Z-180417T0534Z/ /GLEW2.1.ER.180416T1328Z.180416T1945Z.180416T2334Z.NO/ 416 PM EDT Mon Apr 16 2018 The Flood Warning continues for the Little Kanawha River At Glenville. * until late tonight...or until the warning is cancelled. * At 3:45 PM Monday the stage was 25.7 feet. * Flood stage is 23.0 feet. * Forecast...the river will continue to fall to below flood stage by this evening. * At stages near 26.0 feet...Water reaches the hotel foundation on south court street next to the old bridge. * A crest near 15.2 feet compares to a previous crest of 24.5 feet on February 17 2018. && LAT...LON 3898 8089 3892 8064 3887 8072 3888 8091 $$ OHC167-170151- /O.EXT.KRLX.FL.W.0042.000000T0000Z-180417T0151Z/ /BEVO1.1.ER.180416T1053Z.180416T1345Z.180416T1951Z.NO/ 416 PM EDT Mon Apr 16 2018 The Flood Warning continues for the Muskingum River At Beverly. * until this evening...or until the warning is cancelled. * At 3:45 PM Monday the stage was 29.0 feet. * Flood stage is 29.0 feet. * Forecast...the river will continue to fall to below flood stage by late this afternoon. * At stages near 29.0 feet...Low areas, and farmland, camps, and a few homes are flooded. * A crest near 27.9 feet compares to a previous crest of 29.2 feet on February 25 2018. && LAT...LON 3961 8175 3960 8149 3951 8146 3945 8151 3952 8184 $$
798 WGUS81 KRLX 170221 FLSRLX River Flood Statement National Weather Service Charleston WV 1021 PM EDT Mon Apr 16 2018 ...The flood warning continues for the following rivers...Little Kanawha River...Tygart Valley River...Buckhannon River...West Fork River. At Glenville... At Belington... At Philippi... Near Buckhannon... Near Clarksburg... Affecting the following counties in West Virginia...Barbour...Calhoun... Gilmer...Harrison...Upshur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && WVC001-170821- /O.EXT.KRLX.FL.W.0047.000000T0000Z-180418T0052Z/ /BELW2.1.ER.000000T0000Z.180417T1200Z.180417T1852Z.NO/ 1021 PM EDT Mon Apr 16 2018 ...Flood Warning extended until Tuesday evening...The Flood Warning continues for the Tygart Valley River At Belington. * AT 9:30 PM Monday the stage was 15.6 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The River will continue rising to near 16.9 feet by Tuesday morning. The river will fall below flood stage early afternoon Tuesday . * At stages near 17.0 feet...Flooding of the streets of Belington due to storm sewers backing up. Many low lying areas are flooded. * A crest near 16.9 feet compares to a previous crest of 15.9 feet on March 12 2015. && LAT...LON 3906 8002 3904 7991 3897 7991 3896 7999 $$ WVC001-170821- /O.EXT.KRLX.FL.W.0045.000000T0000Z-180417T1836Z/ /PHIW2.1.ER.000000T0000Z.180416T2230Z.180417T1236Z.NO/ 1021 PM EDT Mon Apr 16 2018 The Flood Warning continues for the Tygart Valley River At Philippi. * AT 10:00 PM Monday the stage was 19.6 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 19.0 feet. * Forecast...The river will continue to fall to below flood stage by Tuesday morning. * At stages near 19.0 feet...The intersection of Routes 119, and Truck Route 250 is flooded. Also, Sycamore Street, and Beech Avenue are flooded. * A crest near feet compares to a previous crest of 19.3 feet on February 17 2018. && LAT...LON 3920 8006 3918 8006 3914 8000 3909 8004 3910 8010 $$ WVC097-170821- /O.EXT.KRLX.FL.W.0046.000000T0000Z-180417T0910Z/ /BKNW2.2.ER.180416T1418Z.180416T2315Z.180417T0310Z.NO/ 1021 PM EDT Mon Apr 16 2018 The Flood Warning continues for the Buckhannon River Near Buckhannon. * AT 9:45 PM Monday the stage was 25.0 feet. * Moderate Flooding is occurring and Minor Flooding is forecast. * Flood stage is 23.0 feet. * Forecast...The river will continue to fall to below flood stage by tonight. * At stages near 25.0 feet...Several streets, homes and businesses along the river floods. Business/Factory north of Buckhannon near the Morton Avenue bridge near the gage starts to flood around 26 feet. * A crest near feet compares to a previous crest of 23.7 feet on February 17 2018. && LAT...LON 3904 8020 3903 8012 3892 8020 3894 8028 $$ WVC013-021-170821- /O.EXT.KRLX.FL.W.0043.000000T0000Z-180417T0852Z/ /GLEW2.1.ER.180416T1328Z.180416T1945Z.180417T0252Z.NO/ 1021 PM EDT Mon Apr 16 2018 ...Flood Warning extended until late tonight...The Flood Warning continues for the Little Kanawha River At Glenville. * AT 9:45 PM Monday the stage was 23.5 feet. * Minor Flooding is occurring. * Flood stage is 23.0 feet. * Forecast...The river will continue to fall to below flood stage by tonight. * At stages near 24.0 feet...River street is flooded upstream from the old bridge. * A crest near 15.0 feet compares to a previous crest of 24.5 feet on February 17 2018. && LAT...LON 3898 8089 3892 8064 3887 8072 3888 8091 $$ WVC033-170821- /O.EXT.KRLX.FL.W.0044.000000T0000Z-180417T1256Z/ /CLKW2.2.ER.180416T1341Z.180416T2300Z.180417T0656Z.NO/ 1021 PM EDT Mon Apr 16 2018 ...Flood Warning extended until Tuesday morning...The Flood Warning continues for the West Fork River Near Clarksburg. * AT 9:15 PM Monday the stage was 16.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 14.0 feet. * Forecast...The river will continue to fall to below flood stage by after midnight . * At stages near 16.0 feet...Areas of Baltimore Street, and River Road are flooded. * A crest near feet compares to a previous crest of 15.0 feet on February 17 2018. && LAT...LON 3935 8039 3935 8026 3918 8029 3919 8042 $$
574 WGUS81 KRLX 170339 FLSRLX River Flood Statement National Weather Service Charleston WV 1139 PM EDT Mon Apr 16 2018 ...The flood warning continues for the following rivers...Buckhannon River. Near Buckhannon... Affecting the following counties in West Virginia...Upshur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && WVC097-170939- /O.EXT.KRLX.FL.W.0046.000000T0000Z-180417T1105Z/ /BKNW2.2.ER.180416T1418Z.180416T2315Z.180417T0505Z.NO/ 1139 PM EDT Mon Apr 16 2018 ...Flood Warning extended until Tuesday morning...The Flood Warning continues for the Buckhannon River Near Buckhannon. * AT 10:45 PM Monday the stage was 24.8 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 23.0 feet. * Forecast...The river will continue to fall to below flood stage by after 1 AM . * At stages near 25.0 feet...Several streets, homes and businesses along the river floods. Business/Factory north of Buckhannon near the Morton Avenue bridge near the gage starts to flood around 26 feet. * A crest near feet compares to a previous crest of 23.7 feet on February 17 2018. && LAT...LON 3904 8020 3903 8012 3892 8020 3894 8028 $$
993 WGUS81 KRLX 170742 FLSRLX River Flood Statement National Weather Service Charleston WV 342 AM EDT Tue Apr 17 2018 ...The flood warning continues for the following rivers...Buckhannon River. Near Buckhannon... Affecting the following counties in West Virginia...Upshur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && WVC097-171342- /O.EXT.KRLX.FL.W.0046.000000T0000Z-180417T1510Z/ /BKNW2.2.ER.180416T1418Z.180416T2315Z.180417T0910Z.NO/ 342 AM EDT Tue Apr 17 2018 ...Flood Warning extended until this morning...The Flood Warning continues for the Buckhannon River Near Buckhannon. * AT 2:45 AM Tuesday the stage was 24.0 feet. * Minor Flooding is occurring and Minor Flooding is forecast. * Flood stage is 23.0 feet. * Forecast...The river will continue to fall to below flood stage by early this morning. * At stages near 24.0 feet...Portions of Cleveland Avenue, and Wood Street floods. Sections of Route 20 South, and North of town start to flood. * A crest near feet compares to a previous crest of 23.7 feet on February 17 2018. && LAT...LON 3904 8020 3903 8012 3892 8020 3894 8028 $$
680 WGUS81 KRLX 171105 FLSRLX River Flood Statement National Weather Service Charleston WV 704 AM EDT Tue Apr 17 2018 ...The flood warning is cancelled for the following rivers...Buckhannon River. Near Buckhannon... Affecting the following counties in West Virginia...Upshur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around and don't drown. Do not drive into areas where water is flowing over the roadway. Most deaths occur when motorists try crossing flooded roads. Please report high water to the National Weather Service by calling toll free...1-800-401-9535...when you can do so safely. You may also report flooding by posting your report to the Charleston West Virginia National Weather service Facebook page...or by using the Twitter HASHTAG...NWSRLX. The next issuance will be when conditions warrant. && WVC097-171134- /O.CAN.KRLX.FL.W.0046.000000T0000Z-180417T1510Z/ /BKNW2.2.ER.180416T1418Z.180416T2315Z.180417T1007Z.NO/ 704 AM EDT Tue Apr 17 2018 The Flood Warning is cancelled for the Buckhannon River Near Buckhannon. * AT 6:45 AM Tuesday the stage was 22.7 feet. * fell below flood stage at 6:07 AM Tuesday. * Flood stage is 23.0 feet. * Forecast...the river will continue to fall to 6.9 feet by Wednesday morning. * A crest near feet compares to a previous crest of 23.7 feet on February 17 2018. && LAT...LON 3904 8020 3903 8012 3892 8020 3894 8028 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this river flood warning went out at Apr 16, 9:37 AM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Apr 16, 9:37 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
937 AM EDT Mon Apr 16 2018
.SYNOPSIS...
Cold air surging in behind a cold front, with rain changing to
snow through Monday. Mid April freeze expected Monday night.
Another cold front moves through mid week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 930 AM Monday...
Precipitation associated with Great lakes trough and baroclinic
zone transitioning out northeastern West Virginia. In its wake
we are left with cold air advection under west to northwest
flow. 85h temps drop to -5C to -10C today. Latest radar data
indicated scattered showers developing in this modestly unstable
regime. Latest HRRR and short term model blend data hints at an
auto-convective regime setting up this afternoon. It may be a
bit underdone. Expect a broad mix of wet and frozen precipitation
types across the lower elevations, and ridgetops will see a
range of sleet and snow this afternoon, as 85h thermal trough
works it way across. Overnight temps will dip to at or just
below freezing thus keeping freeze warnings in place. Current
forecast has these trends covered and plan no major updates.
&&
.SHORT TERM /TUESDAY THROUGH THURSDAY/...
As of 215 AM Monday...
Will still have some light snow shower activity at the start of the
period, particularly across northern zones and southeast Ohio, as a
shortwave rounds upper low across northeast U.S. Tuesday will
progressively dry out, as upper low pulls off to the northeast.
Focus then shifts to a warm front which will lift north across the
area on Wednesday, with a slight chance for showers as it does so,
with increasing chances for showers later in the day Wednesday into
Thursday, as low pressure system, and associated cold front move
east across the area.
&&
.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
As of 215 AM Monday...
Cooler Thursday night into Friday as upper trough deepens across
eastern U.S. Weekend starts out dry and warmer, but
precipitation will increase again towards Sunday as a strong low
pressure system moves east across the southern U.S.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
As of 630 AM Monday...
MVFR to IFR ceilings expected early this morning, with mainly
MVFR ceiling remaining through much of the TAF period. Rain
showers will gradually change to snow showers today, and then
taper off from west to east tonight. Expect some of these snow
showers will have IFR visibilities, but tough to time the out
much just yet. Did include IFR at EKN, where there is better
confidence in snow showers. Winds will be a bit gusty out of the
west to northwest through the period.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing of restrictions in showers and then
snow showers will vary. Tempos will likely be needed for IFR in
snow squalls today into tonight.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 12 13 14 15 16 17 18 19 20 21 22 23
EDT 1HRLY 08 09 10 11 12 13 14 15 16 17 18 19
CRW CONSISTENCY M H H H H M M H L L M M
HTS CONSISTENCY H H H H M H H L H M M L
BKW CONSISTENCY M M L M M M M M M M M M
EKN CONSISTENCY M M M M M H H H L L L L
PKB CONSISTENCY M M M M H L L L L L H M
CKB CONSISTENCY H H M H H H L L L H M L
AFTER 12Z TUESDAY...
IFR possible in snow showers into Tuesday morning across the
mountains.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Freeze Warning from 10 PM this evening to 10 AM EDT Tuesday
for WVZ005>011-013>020-024>031.
OH...Freeze Warning from 10 PM this evening to 10 AM EDT Tuesday
for OHZ066-067-075-076-083>087.
KY...Freeze Warning from 10 PM this evening to 10 AM EDT Tuesday
for KYZ101>103-105.
VA...None.
&&
SYNOPSIS...MZ/SL
NEAR TERM...KMC
SHORT TERM...SL
LONG TERM...SL
AVIATION...MZHazardous weather outlook, Apr 16, 4:09 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 409 AM EDT Mon Apr 16 2018 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031- 170815- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison- 409 AM EDT Mon Apr 16 2018 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT TUESDAY... This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ003-004-WVZ032>034-039-040-515>526-170815- Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 409 AM EDT Mon Apr 16 2018 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 16, 6:29 AM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM FLOOD PERSINGER 38.32N 80.75W
04/16/2018 NICHOLAS WV 911 CALL CENTER
WATER OVER THE ROAD AT THE 41/55 SPLIT.
&&
EVENT NUMBER RLX1801525
ABELocal storm report, Apr 16, 6:33 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
633 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM FLOOD 5 W RICHWOOD 38.22N 80.63W
04/16/2018 NICHOLAS WV 911 CALL CENTER
ROUTE 39 IN BEAR RUN COMMUNITY COVERED BY THREE FEET OF
WATER.
&&
EVENT NUMBER RLX1801526
ABELocal storm report, Apr 16, 6:37 AM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
637 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 AM FLOOD LITTLE BIRCH 38.58N 80.71W
04/16/2018 BRAXTON WV 911 CALL CENTER
LITTLE BIRCH ROAD CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER RLX1801527
ABELocal storm report, Apr 16, 7:47 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
747 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM FLOOD 1 E MARLINTON 38.22N 80.07W
04/16/2018 POCAHONTAS WV EMERGENCY MNGR
ROUTE 39 CLOSED DUE TO FLOODING EAST OF MARLINGTON.
&&
EVENT NUMBER RLX1801528
ABELocal storm report, Apr 16, 7:49 AM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
749 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM FLOOD DURBIN 38.55N 79.83W
04/16/2018 POCAHONTAS WV EMERGENCY MNGR
BACK RIVER ROAD IS CLOSED ON THE DURBIN END DUE TO HIGH
WATER.
&&
EVENT NUMBER RLX1801529
ABELocal storm report, Apr 16, 9:49 AM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
949 AM EDT MON APR 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLOOD HUTTONSVILLE 38.71N 79.97W
04/16/2018 RANDOLPH WV CO-OP OBSERVER
US 250 HAS WATER FLOWING OVER IT FROM TYGART VALLEY
RIVER.
&&
EVENT NUMBER RLX1801530
KMCThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:27 PM EDT | Areal Flood Warning | RLX | Boone, McDowell, Mingo, Raleigh, Wyoming | 15 hr |
| Apr 15, 10:19 PM EDT | Areal Flood Warning | RLX | Barbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 6 more | 24 hr |
| Apr 16, 3:03 AM EDT | Freeze Warning | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 17 more | 31 hr |
| Apr 16, 5:33 AM EDT | River Flood Warning | RLX | Pocahontas | 10 hr |
| Apr 16, 5:33 AM EDT | River Flood Warning | RLX | Pocahontas | 18 hr |
| Apr 16, 5:51 AM EDT | Areal Flood Warning | RLX | Pleasants, Ritchie, Tyler | 24 hr |
| Apr 16, 9:24 AM EDT | River Flood Warning | RLX | Calhoun, Gilmer | 14 hr |
| Apr 16, 9:53 AM EDT | River Flood Warning | RLX | Harrison | 18 hr |
| Apr 16, 10:40 AM EDT | River Flood Warning | RLX | Barbour | 26 hr |
| Apr 16, 12:06 PM EDT | River Flood Warning | RLX | Barbour | 31 hr |
| Apr 16, 3:35 PM EDT | River Flood Warning | RLX | Barbour, Randolph | 4 hr |
Nearby
River Flood Warnings in West Virginia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.